Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jan 9, 2016, 1:29 AM CST for Iberville Parish, West Baton Rouge Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2016, 1:29 AM CST (07:29 UTC)
- Expired
- Jan 9, 2016, 2:00 AM CST
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 8, 10:44 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
637
WUUS54 KLIX 090729
SVRLIX
LAC047-121-090800-
/O.NEW.KLIX.SV.W.0002.160109T0729Z-160109T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
129 AM CST SAT JAN 9 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST BATON ROUGE PARISH IN SOUTHEASTERN LOUISIANA...
CENTRAL IBERVILLE PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 200 AM CST
* AT 128 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR RAMAH...OR
15 MILES NORTHEAST OF CATAHOULA...MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
PLAQUEMINE...ADDIS...BRUSLY...ROSEDALE...GROSSE TETE AND RAMAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3038 9162 3056 9129 3052 9127 3051 9129
3050 9128 3050 9126 3040 9121 3036 9124
3035 9124 3034 9122 3035 9120 3034 9118
3029 9115 3023 9148 3024 9150 3024 9153
TIME...MOT...LOC 0728Z 246DEG 22KT 3034 9150
HAIL...1.00IN
WIND...<50MPH
$$1 follow-up statement
338
WWUS54 KLIX 090755
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
155 AM CST SAT JAN 9 2016
LAC047-121-090804-
/O.EXP.KLIX.SV.W.0002.000000T0000Z-160109T0800Z/
WEST BATON ROUGE LA-IBERVILLE LA-
155 AM CST SAT JAN 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST BATON ROUGE AND CENTRAL
IBERVILLE PARISHES WILL EXPIRE AT 200 AM CST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CST FOR
SOUTHEASTERN LOUISIANA.
LAT...LON 3038 9162 3056 9129 3052 9127 3051 9129
3050 9128 3050 9126 3040 9121 3036 9124
3035 9124 3034 9122 3035 9120 3034 9118
3029 9115 3023 9148 3024 9150 3024 9153
TIME...MOT...LOC 0752Z 246DEG 22KT 3034 9150
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 11:36 PM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Jan 8, 11:36 PM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1136 PM CST FRI JAN 8 2016
.AVIATION...
WIDESPREAD IFR OR LOWER CATEGORY CONDITIONS WILL IMPACT THE
TERMINALS THROUGH THE EARLY TO MID MORNING HOURS BEFORE
IMPROVEMENT TO VFR CONDITIONS SATURDAY AFTERNOON. AN AREA OF
SHOWERS WITH EMBEDDED THUNDERSTORMS WILL TRAVERSE THE FORECAST
AREA FROM WEST TO EAST BETWEEN ABOUT 08Z AND 14Z. MVFR CEILINGS
WILL LIKELY MOVE BACK INTO THE AREA SATUDAY EVENING INTO SATURDAY
NIGHT. 11
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 54 66 40 47 / 90 60 10 0
BTR 57 67 41 49 / 90 30 10 10
ASD 56 68 45 51 / 60 60 10 0
MSY 58 69 45 50 / 70 50 10 0
GPT 56 68 46 52 / 30 70 10 0
PQL 56 69 47 53 / 30 70 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL 3 AM CST SATURDAY FOR LAZ040-049-050-
056>070-072.
GM...DENSE FOG ADVISORY UNTIL 3 AM CST SATURDAY FOR GMZ530-532-534-
536-538-550-552-555-557.
MS...DENSE FOG ADVISORY UNTIL 3 AM CST SATURDAY FOR MSZ080>082.
GM...DENSE FOG ADVISORY UNTIL 3 AM CST SATURDAY FOR GMZ532-534-536-
538-550-552-555-557.
&&Hazardous weather outlook, Jan 8, 4:35 PM CST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 435 PM CST FRI JAN 8 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-091400- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 435 PM CST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT AREAS OF DENSE FOG ARE EXPECTED TO DEVELOP THIS EVENING AND PERSIST FOR MUCH OF THE NIGHT ACROSS AREAS OF SOUTHEAST LOUISIANA...COASTAL MISSISSIPPI...AND THE ADJACENT COASTAL AREAS. A DENSE FOG ADVISORY IS IN EFFECT UNTIL 3AM FOR AREAS GENERALLY ALONG AND SOUTH OF THE INTERSTATE 10/12 CORRIDOR. THE DENSE FOG ADVISORY IS ALSO IN EFFECT FOR THE NEAR COASTAL WATERS...SOUNDS...AND TIDAL LAKES. VISIBILITIES ARE LIKELY TO DROP TO ONE QUARTER MILE OR LESS AT TIMES. NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY LATE TONIGHT AND EARLY SATURDAY MORNING AS A COLD FRONT SWEEPS THROUGH THE AREA. ONE OR TWO STORMS COULD BECOME STRONG TO POSSIBLY SEVERE. THE MAIN THREATS FROM ANY SEVERE WEATHER WILL BE STRONG GUSTY WINDS AND HAIL...HOWEVER A BRIEF ISOLATED TORNADO CANNOT BE RULED OUT. FLOOD WARNINGS REMAIN IN EFFECT FOR THE MISSISSIPPI RIVER AND PARTS OF THE LOWER ATCHAFALAYA RIVER. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS AND ROUGH SEAS IN THE WAKE OF A COLD FRONT WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT SATURDAY NIGHT INTO SUNDAY MORNING. A SMALL CRAFT ADVISORY WILL LIKELY BE NECESSARY. COLDER WEATHER WILL LEAD TO A LIGHT TO POSSIBLY MODERATE FREEZE SUNDAY AND MONDAY NIGHTS NORTH AND WEST OF LAKE PONTCHARTRAIN INTO SOUTH MISSISSIPPI. A BRIEF LIGHT FREEZE COULD ALSO OCCUR IN SOME AREAS SOUTH OF LAKE PONTCHARTRAIN MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jan 9, 12:43 AM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1243 AM CST SAT JAN 9 2016
LAZ034-035-090715-
WEST FELICIANA-POINTE COUPEE-
1243 AM CST SAT JAN 9 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEST FELICIANA AND
CENTRAL POINTE COUPEE PARISHES...
AT 1242 AM CST...A STRONG THUNDERSTORM WAS NEAR MELVILLE...MOVING
NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW ROADS...ST. FRANCISVILLE...FORDOCHE AND MORGANZA.
LAT...LON 3098 9142 3073 9129 3072 9129 3070 9132
3067 9130 3055 9172 3060 9175 3066 9175
3067 9173 3071 9173 3075 9176
TIME...MOT...LOC 0642Z 240DEG 49KT 3067 9169The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 12:43 AM CST | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 32 min |
| Jan 9, 1:06 AM CST | Severe Thunderstorm Warning | LIX | Iberville | 24 min |
| Jan 9, 4:41 AM CST | Special Weather Statement | LIX | Saint Charles | 49 min |
| Jan 9, 5:03 AM CST | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 27 min |
| Jan 9, 5:39 AM CST | Special Marine Warning | LIX | 66 min | |
| Jan 9, 5:43 AM CST | Small Craft Advisory | LIX | 27 hr | |
| Jan 9, 6:24 AM CST | Special Marine Warning | LIX | 66 min | |
| Jan 9, 6:28 AM CST | Special Marine Warning | LIX | 92 min | |
| Jan 9, 6:34 AM CST | Special Marine Warning | LIX | 86 min | |
| Jan 9, 7:33 AM CST | Special Marine Warning | LIX | 57 min | |
| Jan 9, 7:38 AM CST | Special Marine Warning | LIX | 2 hr | |
| Jan 9, 7:41 AM CST | Special Marine Warning | LIX | 64 min | |
| Jan 9, 8:36 AM CST | Special Marine Warning | LIX | 39 min | |
| Jan 9, 8:50 AM CST | Special Marine Warning | LIX | 85 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.